Author(s): Chen YY, Chen YY, Sheu SJ
Abstract Share this page
Abstract Suprachoroidal hemorrhage is a rare but dreadful event. We report the case of an 86-year-old man with age-related macular degeneration (ARMD) in both eyes. He had been receiving anticoagulation therapy for several years for systemic disease. He presented with severe headache and intractable pain in his right eye. Vision was no light perception, and the intraocular pressure was 50 mmHg in the right eye despite maximal antiglaucoma medications. Slit-lamp and B-scan examination disclosed suprachoroidal hemorrhage in the right eye. Nine days later, he underwent choroidal drainage, which only relieved the symptoms for 1 day. Suprachoroidal hemorrhage recurred and evisceration was performed. This case illustrates how ARMD with anticoagulation therapy could cause spontaneous suprachoroidal hemorrhage. Therefore, anticoagulants should be meticulously prescribed with prothrombin time monitored regularly in ARMD patients.
This article was published in J Chin Med Assoc
and referenced in Journal of Clinical & Experimental Ophthalmology